Alert archive / Alabama / Gale Warnings in 2010

Gale Warning 1, NWS Mobile, AL

January 7, 2010

NWS Mobile, AL issued this gale warning at Jan 7, 2010, 1:53 PM CST. It took effect at Jan 7, 2010, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2010, 1:53 PM CST (19:53 UTC)
In effect from
Jan 7, 2010, 9:00 PM CST
Expired
Jan 8, 2010, 9:27 AM CST
In force
12 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WHUS74 KMOB 071953
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
153 PM CST THU JAN 7 2010

...A GALE WATCH IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA OUT TO 60 NM INCLUDING MOBILE BAY BEGINNING LATE
THIS EVENING CONTINUING THROUGH FRIDAY MORNING...

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING MOBILE BAY
BEGINNING FRIDAY AFTERNOON CONTINUING THROUGH SATURDAY MORNING...

.A VERY COLD AIR MASS WILL MOVE SOUTH ACROSS THE NORTH CENTRAL GULF
EARLY TONIGHT...GIVING WAY TO STRONG NORTHERLY WIND FLOW WITH WIND
GUSTS TO ABOVE GALE FORCE LATE TONIGHT THROUGH LATE FRIDAY MORNING.
SEAS WILL BUILD TO 6 FEET OUT TO 10 NM...AND UP TO 11 FEET OUT TO 60
NM BEGINNING LATE TONIGHT CONTINUING THROUGH FRIDAY MORNING. A STRONG
OFFSHORE FLOW WILL CONTINUE THROUGH MUCH OF THE WEEKEND AS A COLD
ARCTIC AIR MASS SLOWLY SETTLES OVER THE REGION.

GMZ650-655-670-675-080415-
/O.UPG.KMOB.GL.A.0002.100108T0600Z-100108T1800Z/
/O.NEW.KMOB.GL.W.0001.100108T0300Z-100108T1800Z/
/O.CON.KMOB.SC.Y.0002.100108T1800Z-100109T1800Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
153 PM CST THU JAN 7 2010

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO
NOON CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY 
MORNING. 

NORTHERLY WINDS WILL INCREASE TO 25 TO 30 KNOTS WITH FREQUENT WIND
GUST ABOVE GALE FORCE. SEAS WILL BUILD TO 6 FEET OUT TO 10 NM AND 11
FEET OUT TO 60 NM LATE TONIGHT THROUGH FRIDAY MORNING. A STRONG
OFFSHORE FLOW WITH HAZARDOUS SEAS WILL CONTINUE THROUGH MIDDAY
SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE AND SEA CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
40 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER
EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-080415-
/O.UPG.KMOB.GL.A.0002.100108T0600Z-100108T1200Z/
/O.NEW.KMOB.GL.W.0001.100108T0300Z-100108T1800Z/
/O.EXT.KMOB.SC.Y.0002.100108T1800Z-100109T1800Z/
MOBILE BAY-
153 PM CST THU JAN 7 2010

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
FRIDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON FRIDAY TO NOON
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST
FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON
FRIDAY TO NOON CST SATURDAY. THE GALE WATCH IS NO LONGER IN
EFFECT. 

NORTHERLY WINDS WILL INCREASE TO 25 TO 30 KNOTS WITH FREQUENT WIND
GUST ABOVE GALE FORCE. BAY WATERS WILL BECOME VERY ROUGH LATE TONIGHT
THROUGH FRIDAY MORNING. A STRONG OFFSHORE FLOW WILL CONTINUE THROUGH
MIDDAY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF
GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
999 
WHUS74 KMOB 080431
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1031 PM CST THU JAN 7 2010

...A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA OUT TO 60 NM INCLUDING MOBILE THROUGH FRIDAY
MORNING...

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING MOBILE BAY
BEGINNING FRIDAY AFTERNOON CONTINUING THROUGH SATURDAY MORNING...

.A VERY COLD AIR MASS WILL MOVE SOUTH ACROSS THE NORTH CENTRAL GULF
OVERNIGHT...GIVING WAY TO STRONG NORTHERLY WIND FLOW WITH WIND GUSTS
TO ABOVE GALE FORCE. SEAS WILL BUILD TO 6 FEET OUT TO 20 NM...AND UP
TO 10 FEET NEAR 60 NM BY FRIDAY MORNING. A STRONG OFFSHORE FLOW WILL
CONTINUE THROUGH MUCH OF THE WEEKEND AS A COLD ARCTIC AIR MASS SLOWLY
SETTLES OVER THE REGION.

GMZ630-650-655-670-675-081200-
/O.CON.KMOB.GL.W.0001.000000T0000Z-100108T1800Z/
/O.CON.KMOB.SC.Y.0002.100108T1800Z-100109T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1031 PM CST THU JAN 7 2010

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO
NOON CST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO NOON CST
SATURDAY. 

NORTHERLY WINDS WILL INCREASE TO 25 TO 30 KNOTS OVERNIGHT WITH 
FREQUENT WIND GUSTS ABOVE GALE FORCE. SEAS WILL BUILD TO 6 FEET OUT
TO 20 NM AND NEAR 10 FEET OUT TO 60 NM LATE BY FRIDAY MORNING. WHILE
WINDS WILL DECREASE BELOW GALE FORCE BY MIDDAY FRIDAY...A STRONG
OFFSHORE FLOW WITH HAZARDOUS SEAS WILL CONTINUE THROUGH MIDDAY
SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE AND SEA CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
861 
WHUS74 KMOB 081124
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
524 AM CST FRI JAN 8 2010

...A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING MOBILE THROUGH
FRIDAY MORNING...

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING MOBILE BAY
BEGINNING FRIDAY AFTERNOON CONTINUING THROUGH SATURDAY MORNING...

.A VERY STRONG AND GUSTY OFFSHORE WIND WILL FOLLOW BEHIND A COLD
FRONT NOW MOVING INTO THE GULF. WIND WILL GUST ABOVE GALE FORCE
BRINGING SEAS TO 6 FEET OUT TO 20 NM...AND UP TO 10 FEET NEAR 60 NM
BY FRIDAY MORNING. THE STRONG OFFSHORE FLOW WILL DECREASE THROUGH THE
WEEKEND AS A MOVES IN OVER THE REGION.

GMZ630-650-655-670-675-082230-
/O.CON.KMOB.GL.W.0001.000000T0000Z-100108T1800Z/
/O.CON.KMOB.SC.Y.0002.100108T1800Z-100109T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
524 AM CST FRI JAN 8 2010

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON
CST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST
SATURDAY. 

NORTH WINDS WILL INCREASE TO 25 TO 30 KNOTS OVERNIGHT WITH FREQUENT
WIND GUSTS ABOVE GALE FORCE. SEAS WILL BUILD TO 6 FEET OUT TO 20 NM
AND 10 FEET OR ABOVE OUT TO 60 NM BY NOON. SEAS WILL DECREASE SLIGHTLY
THROUGH THIS EVENING. ALTHOUGH WINDS WILL DECREASE BELOW GALE FORCE
BY MIDDAY TODAY...THE OFFSHORE WIND WILL CONTINUE TO BRING HAZARDOUS
SEAS THROUGH NOON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE AND SEA CONDITIONS TO
SMALL CRAFT. INEXPERIENCED SMALL CRAFT OPERATORS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES MUCH
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS URGENT THAT SMALL
CRAFT OPERATORS WITHOUT PROPER EXPERIENCE SEEK SAFE HARBOR BEFORE
ONSET OF GALE CONDITIONS.

&&

$$
535 
WHUS74 KMOB 081527
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
927 AM CST FRI JAN 8 2010

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING MOBILE BAY
BEGINNING FRIDAY AFTERNOON CONTINUING THROUGH SATURDAY MORNING...

.A STRONG AND GUSTY OFFSHORE FLOW WILL CONTINUE OVER THE MARINE AREA
THROUGH MUCH OF THE WEEKEND. WIND GUSTS UP TO 30 KNOTS WILL STILL BE
POSSIBLE...ESPECIALLY WELL OFFSHORE AND NEAR THE MOUTH OF MOBILE BAY
TODAY CONTINUING THROUGH SATURDAY MORNING. SEAS OF 3 TO 5 FEET WILL
BE LIKELY OUT TO 20 NM AND 7 TO 9 FEET BEYOND 20NM THROUGH SATURDAY
MORNING.

GMZ630-650-655-670-675-082330-
/O.CAN.KMOB.GL.W.0001.000000T0000Z-100108T1800Z/
/O.EXT.KMOB.SC.Y.0002.100108T1527Z-100109T1800Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
927 AM CST FRI JAN 8 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE GALE
WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST
SATURDAY. 

A STRONG AND GUSTY OFFSHORE FLOW WILL CONTINUE OVER THE MARINE AREA
THROUGH MUCH OF THE WEEKEND. WIND GUSTS UP TO 30 KNOTS WILL STILL BE
POSSIBLE...ESPECIALLY WELL OFFSHORE AND NEAR THE MOUTH OF MOBILE BAY
TODAY CONTINUING THROUGH SATURDAY MORNING. SEAS OF 3 TO 5 FEET WILL
BE LIKELY OUT TO 20 NM AND 7 TO 9 FEET BEYOND 20 NM THROUGH SATURDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE AND SEA CONDITIONS TO
SMALL CRAFT. INEXPERIENCED SMALL CRAFT OPERATORS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Jan 7, 7:14 AM CST, 6 hours 39 minutes earlier.

Area forecast discussion, Jan 7, 7:14 AM CST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
714 AM CST THU JAN 7 2010

.MARINE...PER LATEST GRIDDED FORECAST OF WINDS/GUSTS...WE DID HAVE TO
MAKE SOME CHANGES IN THE WWA SECTION BELOW...WITH THE POTENTIAL OF
GALE CONDITIONS MOVED UP TO TONIGHT AND EARLY FRIDAY IN LIEU OF LATE
FRIDAY. FOLLOWING THE EXPIRATION OF THE GALE WATCH...SMALL CRAFT
ADVISORIES WILL THEN BE IN EFFECT THROUGH SATURDAY MORNING. NO OTHER
CHANGES MADE.  /10

.AVIATION [12Z ISSUANCE]...CIGS LOOK TO LOWER TO A BLEND OF IFR/LOW
END MVFR CONDITIONS WITH VSBYS WITHIN SAME FLIGHT CATEGORIES IN A
LIGHT COLD RAIN INITIALLY THROUGH 00 UTC. A TRANSITION TO SOME -PL
POSSIBLE WITH A MIXTURE OF -SN BETWEEN 00 AND 06 UTC FRI...BEFORE
PRECIPITATION ENDS AFTER 06 UTC. /10

** PREVIOUS DISCUSSION **

.UPDATE...EXPANDED THE HARD FREEZE WARNING TONIGHT TO ALL BUT THE
COASTAL PORTION OF THE COASTAL COUNTIES...OR GENERALLY NORTH OF
INTERSTATE 10.  WITH OVERNIGHT LOWS IN THE LOWER TWENTIES IN THIS
AREA...THE DURATION OF TEMPERATURES BELOW 26F WILL BE SUFFICIENT TO
EXPAND THE HARD FREEZE WARNING TO ABOUT NORTH OF INTERSTATE 10. /29

.SHORT TERM (TODAY AND TONIGHT)...A LOOK AT THE HIGH LEVELS OF THE
ATMOSPHERE...FORECASTERS SEE NEXT MID LEVEL DISTURBANCE DIVING
SOUTHEAST OUT OF THE CENTRAL PLAINS. THIS FEATURE WILL DRIVE THROUGH
THE MID MISSISSIPPI RIVER VALLEY TODAY...SUPPORTING THE PASSAGE OF
NEXT ARCTIC FRONT THROUGH THE REGION. TEMPERATURES OF COURSE...ARE
THE FIRST OF MANY CHALLENGES ON THIS PACKAGE. AHEAD OF THE FRONT AND
WITH SYNOPTIC SCALE SURFACE HIGH TO BECOME POSITIONED OVER THE
FLORIDA PENINSULA...THERE IS AGREEMENT FROM VARIOUS SHORT RANGE
GUIDANCE AND ENSEMBLES THAT A LOW LEVEL SOUTH TO SOUTHWESTERLY JET
INTO THE GULF COAST...COULD ALLOW TEMPERATURES TO WARM BRIEFLY INTO
THE LOWER TO MID 50S BY EARLY AFTERNOON ALONG THE COAST DESPITE CLOUD
COVER OVERSPREADING THE REGION FROM WEST TO EAST.
THEN...TEMPERATURES FALLING THROUGH THE 40S BY LATE AFTERNOON. GIVEN
THE WARMER LOW LEVEL THERMAL PROFILES ALONG THE COAST...LIQUID
PRECIPITATION LOOKS TO BE THE DOMINANT WEATHER CHARACTER TODAY AS
FRONTAL LIFT INCREASES. OVER THE NORTHERN ZONES THE AIRMASS LOOKS TO
SUPPORT A MIXTURE OF WINTRY PRECIPITATION. THE LATEST FORECAST CALLS
FOR ENOUGH POTENTIAL OF ACCUMULATION TO MEET WINTER WEATHER ADVISORY
CRITERIA AND WILL BEGIN THIS FOR THE EXTREME NORTHERN ZONES AT NOON
AND CONTINUE IT THROUGH MIDNIGHT TONIGHT. THIS LINES UP WELL WITH
NEIGHBORS TO THE NORTH THAT ALSO HAVE ADVISORIES GOING JUST NORTH OF
OUR NORTHERN COUNTY BORDERS.

A CHANGEOVER TO LIGHT SNOW OVER THE INTERIOR AND POSSIBLE LIGHT
SLEET/LIGHT SNOW OVER THE COASTAL ZONES IS POSSIBLE TONIGHT AS
LINGERING MOISTURE MINGLES WITH DEEPER COLDER AIR COMING IN ALONG THE
BACK SIDE OF DEPARTING ARCTIC FRONT. PRECIPITATION PROGGED TO END
AFTER MIDNIGHT OVER THE REGION WITH STRONG COLD AIR ADVECTION
CAUSING MINS TO SINK INTO THE TEENS AND 20S. HARD FREEZE WILL LIKELY
CAUSE DANGEROUS DRIVING CONDITIONS LATE TONIGHT AS MOISTURE ON AREA
ROADS WILL TRANSITION TO BLACK ICE. /10

FRIDAY THROUGH SATURDAY NIGHT...THE SECOND BLAST OF ARCTIC AIR IS
UNDERWAY FRIDAY MORNING AS A UNUSUALLY STRONG 1045 MB HIGH OVER THE
NORTHERN PLAINS BUILDING SOUTHWARD TO MISSOURI/ARKANSAS BY SATURDAY
NIGHT.  DAYTIME HIGHS AND LOWS FROM FRIDAY THROUGH SATURDAY NIGHT
WILL BE AROUND TWENTY DEGREES BELOW SEASONABLE NORMS.  ABUNDANT MID
TO UPPER LEVEL CLOUDS WILL BE PRESENT FRIDAY WHICH TAPER OFF FRIDAY
NIGHT DUE TO AN EXCEPTIONALLY STRONG 150-180 KNOT 250 MB JET THAT
ROTATES THROUGH THE LONGWAVE TROF OVER THE SOUTHEASTERN STATES.
CLEARING SKIES FOLLOW FOR SATURDAY INTO SATURDAY NIGHT.  WILL ISSUE
A HARD FREEZE WATCH FOR THE ENTIRE AREA FOR FRIDAY NIGHT THROUGH
SATURDAY MORNING.  CONTEMPLATED ANOTHER HARD FREEZE WATCH FOR
SATURDAY NIGHT THROUGH SUNDAY MORNING BUT THAT IS OUTSIDE OF THE 48
HOUR WINDOW FOR THE PRODUCT SO WILL REASSESS AT A LATER TIME.  THE
COMBINATION OF BRISK NORTHERLY WINDS AND THE COLD TEMPERATURES
RESULT IN WIND CHILLS BRIEFLY AROUND TEN DEGREES FRIDAY MORNING THEN
DROP INTO THE LOWER SINGLE DIGITS EARLY SATURDAY MORNING.  THIS IS
CLOSE TO LOCAL CRITERIA FOR A WIND CHILL ADVISORY...BELOW ZERO FOR 3
HOURS OR MORE...SO WILL NEED TO MONITOR FOR POSSIBLE WIND CHILL
ADVISORY ISSUANCE AT A LATER TIME. /29

&&

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...THE ARCTIC SURFACE HIGH
SETTLES OVER THE FORECAST AREA SUNDAY NIGHT AND GRADUALLY WEAKENS
THROUGH TUESDAY AS THE LONGWAVE TROF MOVES OFF INTO THE ATLANTIC AND
A SHORTWAVE RIDGE BUILDS INTO THE SOUTHEAST STATES.  COLD
TEMPERATURES GRADUALLY RETURN TO NEAR SEASONABLE DAYTIME
TEMPERATURES BY TUESDAY BUT WILL STILL SEE WIND CHILL VALUES IN THE
SINGLE DIGITS SUNDAY MORNING AND IN EASTERN SECTIONS MONDAY
MORNING.  EXPECT TO SEE OVERNIGHT LOWS SUFFICIENT FOR CONTINUING
HARD FREEZE CONDITIONS SUNDAY MORNING AND SUNDAY NIGHT THROUGH
MONDAY MORNING ACROSS MOST IF NOT ALL OF THE FORECAST AREA...THEN
POSSIBLY ACROSS INLAND AREAS MONDAY NIGHT THROUGH TUESDAY MORNING.
THE GFS HAS THE SHORTWAVE RIDGE AXIS MOVING EAST OF THE REGION ON
WEDNESDAY ALTHOUGH THE ECMWF IS SLOWER AND KEEPS THE RIDGE AXIS WEST
OF THE AREA.  THE GEM BACKS THE SLOWER ECMWF SOLUTION AND HAVE OPTED
TO STAY WITH A DRY FORECAST THROUGH WEDNESDAY AS A RESULT WITH
TEMPERATURES CONTINUING A TREND CLOSER TO SEASONABLE NORMS. /29

&&

.MARINE...CONDITIONS FORECAST TO DETERIORATE AS WE CLOSE OUT THE
WEEK. MASSIVE ARCTIC RIDGE AND STRONG COLD AIR ADVECTION WILL ALLOW
NORTHERLY WINDS TO BECOME STRONG THIS WEEKEND. GUSTS POSSIBLY
BREAKING GALE CRITERIA BY LATE TONIGHT. DUE TO THE FETCH...SEAS WILL
BECOME BEST DEVELOPED BEYOND 20 NAUTICAL MILES WITH HEIGHTS BUILDING
TO AROUND 10 FEET BY LATE TONIGHT THROUGH FRIDAY MORNING. FOR THE
REMAINDER OF THE WEEKEND...SEAS LOOK TO HOLD STEADY WITHIN A 4 FOOT
NEAR SHORE TO 8 FOOT OFFSHORE RANGE. WINDS DECREASE AND SEAS SUBSIDE
BY MONDAY AS THE AXIS OF THE STRONG ARCTIC RIDGE SINKS CLOSER TO THE
FORECAST AREA...INTO THE SOUTHERN STATES. /10

.FIRE WEATHER...SUFFICIENT MOISTURE FLOWS INTO THE REGION TODAY TO
KEEP RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS.  MUCH DRIER BUT ALSO
COOLER AIR FLOWS INTO THE REGION FRIDAY INTO SATURDAY IN THE WAKE OF
THE STRONG COLD FRONT.  RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL
LEVELS OVER THE NORTHWEST FLORIDA PANHANDLE BOTH FRIDAY AND SATURDAY
ALTHOUGH THE DURATION LOOKS MARGINAL ON FRIDAY.  HAVE GONE AHEAD
WITH A FIRE WEATHER WATCH FOR BOTH PERIODS FOR NOW AS THERE IS A
RISK OF LOWER DEWPOINTS WHICH WOULD SATISFY CRITERIA FOR FRIDAY NOT
TO MENTION THAT NORTHERLY WINDS OF 10-15 MPH MAY SATISFY WIND
CRITERIA OF 15 MPH WITH RELATIVE HUMIDITIES OF 35 PERCENT OR LOWER.
/29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      53  24  38  17 /  90  50  10  10
PENSACOLA   52  27  40  21 /  60  70  10  10
DESTIN      57  31  42  25 /  50  70  05  10
EVERGREEN   44  22  36  17 /  80  60  05  10
WAYNESBORO  41  18  35  14 / 100  20  05  05
CAMDEN      40  21  34  17 / 100  50  05  05
CRESTVIEW   54  24  39  17 /  50  70  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING UNTIL 9 AM THURSDAY FOR THE FOLLOWING ZONES:
     BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...
     MONROE...UPPER BALDWIN...AND WILCOX.

     WINTER WEATHER ADVISORY FROM NOON THURSDAY TO MIDNIGHT FRIDAY
     FOR THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...
     CRENSHAW...AND WILCOX.

     HARD FREEZE WARNING FROM 1 AM FRIDAY TO 10 AM FRIDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER MOBILE...MONROE...
     UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND WILCOX.

     HARD FREEZE WATCH FROM 9 PM FRIDAY TO 9 AM SATURDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM 11 AM FRIDAY TO 5 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 5 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     HARD FREEZE WARNING UNTIL 9 AM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HARD FREEZE WARNING FROM 1 AM FRIDAY TO 10 AM FRIDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     HARD FREEZE WATCH FROM 9 PM FRIDAY TO 9 AM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...HARD FREEZE WARNING FROM 1 AM FRIDAY TO 10 AM FRIDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

     HARD FREEZE WATCH FROM 9 PM FRIDAY TO 9 AM SATURDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

     WINTER WEATHER ADVISORY FROM NOON THURSDAY TO MIDNIGHT FRIDAY
     FOR THE FOLLOWING ZONES: AND WAYNE.

GM...GALE WATCH FROM MIDNIGHT FRIDAY TO 6 AM FRIDAY FOR THE FOLLOWING
     ZONES: MOBILE BAY.

     SMALL CRAFT ADVISORY FROM 6 AM FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: MOBILE BAY.

     GALE WATCH FROM MIDNIGHT FRIDAY TO NOON FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

     SMALL CRAFT ADVISORY FROM NOON FRIDAY TO NOON SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 7, 6:30 AM CST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CST THU JAN 7 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-081200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
630 AM CST THU JAN 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A STRONG ARCTIC COLD FRONT IS FORECAST TO APPROACH THE GULF COAST
TODAY. AHEAD OF THE FRONT...CLOUD COVER WILL OVERSPREAD THE REGION
AND KEEP THE DAYTIME TEMPERATURES COLD ENOUGH TO SUPPORT A MIXTURE OF
A COLD RAIN...BECOMING MIXED WITH LIGHT SLEET AND SNOW THROUGH THE
DAY OVER THE FAR NORTHERN TIER OF ZONES. ACCUMULATIONS OF LIGHT
SLEET UPWARDS OF AROUND A QUARTER INCH AND LIGHT SNOWS BETWEEN A
HALF TO ONE INCH ARE POSSIBLE BETWEEN NOON TODAY AND MIDNIGHT
TONIGHT ALONG A LINE...FROM WAYNESBORO MISSISSIPPI TO
CAMDEN...EASTWARD TO LUVERNE ALABAMA.

FURTHER SOUTH...A COLD RAIN TODAY...MAY DEVELOP INTO SOME LIGHT
SLEET AND SNOW BY THIS EVENING BEFORE THE AIRMASS BEGINS TO DRY OUT.
LITTLE TO NO ACCUMULATION IS FORECAST OVER THE GULF COAST.

ALTHOUGH THE PRECIPITATION IS EXPECTED TO DIMINISH BY
MIDNIGHT...TEMPERATURES PLUNGING TO WELL BELOW THE FREEZING MARK
WILL INCREASE DRIVING HAZARDS DUE TO THE LIKELIHOOD OF ICY SLICK
SPOTS FORMING ON AREA ROADS.

STRONG NORTHERLY WINDS AND BUILDING SEAS ARE FORECAST TONIGHT OVER
THE MARINE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTERNOON HUMIDITIES FALL OFF TO CRITICAL LEVELS...INCREASING THE
RISK OF WILDFIRE FRIDAY THROUGH MONDAY.

VERY COLD TEMPERATURES CAN BE EXPECTED RESULTING IN HARD FREEZING
CONDITIONS SATURDAY THROUGH TUESDAY MORNINGS. DANGEROUS WINDCHILL
VALUES FROM THE SINGLE DIGITS TO LOWER TEENS WILL BE LIKELY FOR MOST
AREAS.

HAZARDOUS MARINE CONDITIONS...WITH A PERSISTENT AND STRONG NORTHERLY
FLOW AND HIGH SEAS WILL CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER WILL NOT BE REQUIRED FOR THE NEXT SEVERAL DAYS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 5:23 AM CSTWinter Weather AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Crenshaw, Monroe and 2 more13 hr
Jan 7, 5:45 AM CSTHard Freeze WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more8 hr
Jan 7, 6:12 AM CSTGale WatchMOB8 hr
Jan 7, 2:13 PM CSTHard Freeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more44 hr
Jan 7, 6:36 AM CSTFire Weather WatchMOB24 hr
Jan 7, 6:36 AM CSTFire Weather WatchMOB32 hr

Nearby

Gale Warnings in Alabama, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.